Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having pain in bowels, stomach and chest. Unable to pass stools and heart palpitation. Cause?

User rating for this question
Answered by

Practicing since : 1996
Answered : 1680 Questions
I am having awful pain in my bowels, my stomach, and my chest. Also unable to pass stools and heart palpitations also.
Posted Thu, 5 Sep 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 3 hours later
Brief Answer:
Need more information before I can give my opinion

Detailed Answer:
Thanks for posting your query.
The palpitations could be due to anxiety which you have mentioned in your medical history.

I would like to know some more information before I can give my opinion on your other symptoms.

1. How long have you been having these symptoms?

2. Which part of your abdomen you have the pain - Upper or lower?

3. Do you have nausea, vomiting and abdominal bloating?

4. What tests have been done so far?

Kindly get back to me with the answers and I would give my opinion.

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: Having pain in bowels, stomach and chest. Unable to pass stools and heart palpitation. Cause? 1 hour later
Dear Dr. XXXXXXX Kini,

Thank you for your email.

The pain that radiated from my bowels through my abdomen and up into my chest started thisnafternoon.
Chest pain has been going on for some time and also frequent pain in my neck and shoulders, also middle and upper back, and the back of my head as well.

I have had nausea, but no vomiting. Abdominal bloating possibly, I am not completely sure about that however.

I have had ECG and a 24 hour heart monitor that I wore whilst I carried out normal duties through the day and slept at night, the test was to check eptopic heart beats (I had experienced what felt like skipped heart beats) Results suggested no further action needed.

After experiencing problems with taking a deep and satisfying breath I had an X XXXXXXX (the result of which I have attached to this email) the diagnosis from which was COPD, I have yet to see a Chest Specialist and undergo a Spiromitor test for lung function.

About a year ago I had an endoscopy and an untrasound, both of which came back clear.

General obs always come back with good results, my Oxygen levels are always between 98 and 99, My pulse rate is between 70 and 80 at the lowest, and 90 and 112+ at the highest, and my blood preasure is always perfect (save one occasion where it was slightly high. This was suggested to be as result of a panic attack, and returned to normal shortly afterwards when paramedics tested a second time.

That's about it.

I hope this helps.


Answered by Dr. Ratnakar Kini 9 hours later
Brief Answer:
You are having symptoms of GERD also

Detailed Answer:
Thanks for providing such a detailed information.

The pain that starts in the abdomen and ascends up in to the chest along with nausea could be due to gastroesophageal reflux disease.

So in addition to anxiety that is causing palpitation and COPD , you are also having GERD. You can get relief from this by taking antacid medication.

For relief from constipation, you have to take high fiber diet and drink lot of fluids.
If there is no relief, you may have to take fiber supplements.

I hope that answers your question.
Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor